Alert archive / Arkansas / Wind Advisories in 2014
Wind Advisory 14, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at May 7, 2014, 11:00 AM CDT for 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 11:00 AM CDT (16:00 UTC)
- Expired
- May 7, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -793 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440 WWUS74 KMEG 071600 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CDT WED MAY 7 2014 ARZ008-009-017-018-026>028-035-MOZ113-115-080000- /O.NEW.KMEG.WI.Y.0014.140507T1600Z-140508T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...KENNETT...CARUTHERSVILLE 1100 AM CDT WED MAY 7 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...SUSTAINED SOUTH WINDS WILL AVERAGE 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH THE AFTERNOON INTO EARLY EVENING. * IMPACTS...STRONG WINDS WILL CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AROUND IF NOT SECURED. DRIVERS IN HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SWC
1 follow-up statement
369 WWUS74 KMEG 072020 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT WED MAY 7 2014 ARZ008-009-017-018-026>028-035-MOZ113-115-080000- /O.CON.KMEG.WI.Y.0014.000000T0000Z-140508T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...KENNETT...CARUTHERSVILLE 320 PM CDT WED MAY 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SUSTAINED SOUTH WINDS WILL CONTINUE TO AVERAGE 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH EARLY EVENING. * IMPACTS...STRONG WINDS WILL CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AROUND IF NOT SECURED. DRIVERS IN HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SWC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at May 7, 6:45 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 7, 6:45 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 645 AM CDT WED MAY 7 2014 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 421 AM CDT WED MAY 7 2014/ DISCUSSION...08Z SURFACE ANALYSIS PLACES A WARM FRONT ACROSS PORTIONS OF SOUTHEAST NEBRASKA...NORTHERN IOWA...CENTRAL ILLINOIS AND BACK INTO KENTUCKY AND THE CAROLINAS. MEANWHILE...A DRYLINE EXTENDS FROM CENTRAL KANSAS...NEAR THE TEXAS/OKLAHOMA PANHANDLE AND INTO WEST TEXAS. WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES INDICATE AN UPPER LEVEL RIDGE AXIS STILL SITUATED ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING WITH A FEW CIRRUS MOVING ACROSS THE REGION EARLY THIS MORNING. TEMPERATURES AS OF 3 AM CDT ARE MAINLY IN THE 60S ACROSS MOST LOCATIONS. CONVECTIVE CHANCES ALONG WITH THE POTENTIAL FOR STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE THE PREDOMINANT FORECAST CHALLENGE IN THIS MORNING/S FORECAST ISSUANCE. SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...00Z UPPER AIR SOUNDINGS FROM KLZK/KJAN/KOHX/KSHV INDICATE A STRONG CAPPING INVERSION AND DRY ATMOSPHERE PRESENT ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING. THESE CONDITIONS ARE EXPECTED TO PERSIST ACROSS THE MID SOUTH TODAY THROUGH EARLY THURSDAY AFTERNOON...RESULTING IN RAIN FREE WEATHER. SHORT TERM MODEL SOUNDINGS INDICATE THE CAPPING INVERSION MAY BEGIN TO WEAKEN BETWEEN LATE AFTERNOON AND EARLY THURSDAY EVENING MAINLY WEST OF THE MISSISSIPPI RIVER AS MID LEVEL HEIGHTS BEGIN TO WEAKEN SLIGHTLY IN ASSOCIATION WITH A PRE-FRONTAL SHORTWAVE TROUGH EMBEDDED WITHIN SOUTHWEST FLOW ALOFT. SHORT TERM MODELS INDICATE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE LATE THURSDAY NIGHT AS SHOWERS AND THUNDERSTORMS OVER SOUTHWEST MISSOURI AND WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY MOVE TOWARDS THE MISSISSIPPI RIVER. AT THIS TIME...IT APPEARS THAT SEVERE THUNDERSTORM THREAT MAY BE CONDITIONAL AT BEST AND WILL ONLY MENTION A STRONG THUNDERSTORM OR TWO WITH LOCALIZED HEAVY RAINFALL LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. LONG TERM...(FRIDAY THROUGH TUESDAY)...00Z GFS/ECMWF LONG TERM MODELS INDICATE AN APPROACHING COLD FRONT WILL WEAKEN AND NEVER MAKE IT INTO THE MID SOUTH THIS WEEKEND. SHOWERS AND THUNDERSTORMS FROM THURSDAY NIGHT ARE ANTICIPATED TO BE ONGOING ACROSS THE MID SOUTH FRIDAY MORNING AND PERHAPS IN A WEAKENING PHASE AS THEY MOVE INTO A SLIGHTLY MORE STABLE AIRMASS. THE AIRMASS MAY BECOME UNSTABLE AGAIN WEST OF THE MISSISSIPPI RIVER FRIDAY AFTERNOON INTO FRIDAY EVENING IN ASSOCIATION WITH DAYTIME HEATING. MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 KM...SURFACE BASED CAPE VALUES INCREASING BETWEEN 2000-3000 J/KG...0-6 KM BULK SHEAR VALUES BETWEEN 35-45 KTS SUPPORT A POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS AREAS WEST OF THE MISSISSIPPI RIVER THURSDAY AFTERNOON INTO THURSDAY NIGHT. DAMAGING WINDS AND PERHAPS LARGE HAIL ARE THE PRIMARY SEVERE WEATHER THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. CONSEQUENTLY...THE ABOVE MENTIONED AREA IS FEATURED IN THE SPC DAY 3 SLIGHT RISK FOR SEVERE THUNDERSTORMS. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST EACH DAY THIS WEEKEND INTO MONDAY AS A WARM...MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE TO PRODUCE AT LEAST ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LONG TERM MODELS INDICATE ANOTHER UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY AND MID SOUTH LATE MONDAY NIGHT INTO TUESDAY ACROSS THE AREA. WILL NOT HIGHLIGHT ANY STRONG TO SEVERE THUNDERSTORM THREAT IN THE HAZARDOUS WEATHER OUTLOOK FOR THIS WEEKEND INTO EARLY NEXT WEEK AS LONG TERM MODELS CONTINUE TO STRUGGLE WITH THE OVERALL SYNOPTIC PATTERN ACROSS THE MIDDLE AND LOWER MISSISSIPPI VALLEYS THROUGH THE PERIOD. CJC && .AVIATION... 12Z TAF CYCLE VFR CONDITIONS EXPECTED THROUGH THE ENTIRE PERIOD. WINDS WILL INCREASE AND BECOME GUSTY BY LATE MORNING AND REMAIN GUSTY FROM THE SOUTH UNTIL SUNSET. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 7, 4:24 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 424 AM CDT WED MAY 7 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-080930- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 424 AM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG THUNDERSTORMS ALONG WITH LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT MAINLY WEST OF THE MISSISSIPPI RIVER. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY WEST OF THE MISSISSIPPI RIVER FRIDAY AFTERNOON INTO FRIDAY NIGHT. DAMAGING WINDS AND PERHAPS LARGE HAIL ARE THE THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY NIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS.
Nearby
Wind Advisories in Arkansas, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.